MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 74074-02
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Death (1802); Blood Loss (2597)
Date of Event 01/22/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
The sample was not returned.The potential root cause of the reported issue could not be determined as no sample or photographs were received, as a result, no evaluation could be performed.The photograph of connector that was provided was not related to reported complaint.The received photograph of the connector was from another pack just for a reference.Per information from a perfusionist at the account the death of the patient was not a result of the leak in the cardioplegia line nor did this leak have anything to do with the patient expiring.The device history record (dhr) coc and inspection record were reviewed and no issues were noted.All available information has been placed on file in the quality management for appropriate tracking, trending, and follow-up.The case label gtin: (b)(4).The product identifier: (b)(4).
 
Event or Problem Description
During a recent cpb surgery the patient expired.It was reported by the perfusionist that there was a leak from a y connection during cardiopulmonary bypass.The cardioplegia leak and subsequent change out did not contribute to the patient¿s death as it was not required at the time of the circuit change out; the cardioplegia circuit change out did not cause a delay in the treatment of the patient.A (b)(6) man came to the emergency room complaining of chest pain.He was transferred to the cardiac catheterization laboratory and went into full cardiac arrest.Chest compressions were administered during transport to the operating room for emergent cardiopulmonary bypass (cpb) surgery.Patient was emergently placed on cpb while veins were being harvested for the surgery.The perfusionist at this time was priming the cardioplegia circuit with blood from the cardiotomy reservoir and noted a small leak at the y connection ~(10ml).The perfusionist changed out the circuit because the cardioplegia had not been delivered and was not needed, during the vein harvesting.There was a total blood loss of 100-200 ml blood due to the volume in the cardioplegia circuit.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
28 howe street
ashland MA 01721
MDR Report Key8336679
Report Number1212122-2019-00005
Device Sequence Number16556499
Product Code OEZ
UDI-Device Identifier00699753499300
UDI-Public(01)00699753499300
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number74074-02
Device Lot NumberWM01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2019
Initial Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age40 YR